Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
171 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What are the side effects of Norethisterone?

Hi , I take Zeletta 75mg contraceptive pill, until recently it stopped all periods and i started having, breakthrough bleeding, spotting and some heavy prolonged periods. I have been prescribed Norethisterone as I go on holiday and there is no pattern to the bleeding or knowing when it will start. I was told to take this 3 days before I go away, but the possible side affects concern me, and so far have had no bleeding so am kind of in the mind state of don t fix something that doesn t need fixing I m wondering if when I m away and bleeding starts would it be ok to start taking Norethisterone on that day and would it stop any breakthrough bleeding etc if i take it once it starts?
Fri, 3 Jan 2020
Report Abuse
General & Family Physician 's  Response
Hello,

It will take 24 to 48 hours after you take norethisterone to stop bleeding.

Other side effects include nausea, breast tenderness, spotting, weight gain, headache and mood swings.

I suggest you to consult your doctor in this regard to prescribe in a proper fashion.

Hope I have answered your query. Let me know if I can assist you further.

Take care

Regards,
Dr SAMEEN BIN NAEEM, General & Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


What are the side effects of Norethisterone?

Hello, It will take 24 to 48 hours after you take norethisterone to stop bleeding. Other side effects include nausea, breast tenderness, spotting, weight gain, headache and mood swings. I suggest you to consult your doctor in this regard to prescribe in a proper fashion. Hope I have answered your query. Let me know if I can assist you further. Take care Regards, Dr SAMEEN BIN NAEEM, General & Family Physician